Change search
ReferencesLink to record
Permanent link

Direct link
Topological order and the deconfinement transition in the (2+1)-dimensional compact Abelian Higgs model
KTH, School of Engineering Sciences (SCI), Theoretical Physics, Statistical Physics.ORCID iD: 0000-0002-9881-7857
2005 (English)In: Physical Review B. Condensed Matter and Materials Physics, ISSN 1098-0121, E-ISSN 1550-235X, Vol. 72, no 17Article in journal (Refereed) Published
Abstract [en]

We study an Abelian compact gauge theory minimally coupled to bosonic matter with charge q, which may undergo a confinement-deconfinement transition in 2+1 dimensions. The transition is analyzed using a nonlocal order parameter W, which is related to large Wilson loops for fractional charges. We map the model to a dual representation with no gauge field but only a global q-state clock symmetry and show that W corresponds to the domain wall energy of that model. W is also directly connected to the concept of topological order. We exploit these facts in Monte Carlo simulations to study the detailed nature of the deconfinement transition.

Place, publisher, year, edition, pages
2005. Vol. 72, no 17
Keyword [en]
large-n expansion, quantum antiferromagnets, gauge-theories, superconductors, spin, confinement, separation, liquid, fields, states
URN: urn:nbn:se:kth:diva-15210DOI: 10.1103/PhysRevB.72.174515ISI: 000233603500112ScopusID: 2-s2.0-29544436551OAI: diva2:333251
QC 20100525Available from: 2010-08-05 Created: 2010-08-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Lidmar, Jack
By organisation
Statistical Physics
In the same journal
Physical Review B. Condensed Matter and Materials Physics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 23 hits
ReferencesLink to record
Permanent link

Direct link